Georgia, 2020Hail and Damaging Winds in Georgia, April 8 to 9, 2020
April 8 to 9, 2020 · NWS FFC · 32 events in 14 counties and zones
A well-developed storm system moving across the Midwest and northern Tennessee Valley regions brought scattered strong to severe thunderstorms to north and central Georgia from the afternoon of the 8th into the early morning hours of the 9th. SPC had much of the area in a SLIGHT risk for severe weather with an ENHANCED risk for severe weather just to our north and west, across nearly all of…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $244,000
- Crop damage
- None recorded
- Events
- 32
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A well-developed storm system moving across the Midwest and northern Tennessee Valley regions brought scattered strong to severe thunderstorms to north and central Georgia from the afternoon of the 8th into the early morning hours of the 9th. SPC had much of the area in a SLIGHT risk for severe weather with an ENHANCED risk for severe weather just to our north and west, across nearly all of Tennessee, Kentucky, eastern Missouri, southern Illinois and southern Indiana.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Apr 8, 2:21 PM EST, 1 hour 55 minutes earlier.
Area forecast discussion, Apr 8, 2:21 PM EST, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
321 PM EDT Wed Apr 8 2020
.SHORT TERM /Tonight through Thursday Night/...
Active and pretty complex fcst on tap for the rest of today through
tonight and into Thursday morning as what looks to be two rounds of
strong to severe storms. The first of which is mainly influenced by
a weak upper wave interacting with a moderately unstable airmass
(many areas across the southern half of the CWA even with dewpoints
currently in the mid to upper 60s and SBCAPE ranging from 2000-2500
J/kg). Any breaks in the stratocu could rapidly destabilize. CAMs
are in general consensus of the first area of stronger convection
initiating after 20z just south/west of the Atlanta Metro and then
advecting southward through central GA before exiting by 03z this
evening. Thermal profiles indicating some steep low/mid level lapse
rates along with decent deep layer bulk shear so main threats with
stronger storms look to be damaging wind and large hail. Cannot rule
out a brief tornado.
The second round looks to be overnight with a more amplified upper
shortwave and attendant sfc cold front bringing a ling of strong to
severe storms quickly into the northern CWA after 06z, then making
it into central GA by 10/11z as it weakens being quickly separated
from the upper forcing/moisture. Given some stronger low level
helicity along with continued strong deep layer shear, the main
threats with this round will be damaging winds and possible brief
tornadoes.
As if this isn't enough going on, the enhanced NW gradient winds
behind the front look to reach Wind Advisory criteria Thursday so
have issued one accordingly across the northern majority of the CWA
from 12z Thursday to 00z Friday.
Baker
&&
.LONG TERM /Friday through Wednesday/...
No significant changes have been to the long term. Models have come
more in line overall...but still struggle some with the late weekend
short wave. The long term begins dry on Friday. If drying takes
place as forecast...relative humidity values could drop into the mid
20s Friday afternoon. Depending on fuels and timing...this could be
a potential Fire Danger Day. The next significant short wave will be
tracking across the southwest states late Saturday into
Sunday...then moving northeast over the OH Valley on Monday. This
looks like a stronger system as we return to a moist southwest flow
ahead of it. With increasing shear...instability...and high dew
points...Severe thunderstorms are a possibility late Saturday night
into Sunday night. QPF totals for the Saturday night through Monday
period could be two to three inches over much of the area...locally
higher. GFS and ECMWF push this short wave east of us during the day
Monday. Afterward it looks like another weaker short wave will
affect us for Tuesday and Wednesday. Low pops have been continued
into Wednesday.
41
&&
.AVIATION...
18Z UPDATE...
Current lingering high end MVFR stratocu deck lingering across
most sites, which could have some slight improvement this
afternoon. Scattered showers and possible strong to severe TS
this afternoon - greatest TS chance for southern sites but enough
of a chance farther north to include tempo for KATL and nearby
sites as well (in 20-24z time frame). Expecting return of MVFR
cigs overnight (possible IFR) along with a second round of
potential strong to severe storms coming in as a line from the
north. Best estimate is 09-11z for northern sites then weakening
as is quickly pushes across southern sites from 10-12z. Winds
mainly west near 10 kts (some slight decreases overnight) then
shifting NW 12-18 kts gusting 20-27 kts for Thursday behind front.
//ATL CONFIDENCE...18Z UPDATE...
Medium on overall shower/storm coverage/timing.
Medium on morning cig trends.
High on all else.
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 63 79 48 65 / 60 10 5 5
Atlanta 64 75 48 62 / 60 10 5 0
Blairsville 57 65 38 55 / 60 10 5 0
Cartersville 62 73 44 61 / 60 10 5 0
Columbus 67 82 54 69 / 60 30 10 5
Gainesville 63 73 46 61 / 60 10 5 0
Macon 65 83 52 68 / 60 30 10 5
Rome 62 72 44 61 / 60 10 5 0
Peachtree City 64 78 48 64 / 60 20 10 5
Vidalia 68 86 56 71 / 60 30 10 5
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 8 AM to 8 PM EDT Thursday for the following
zones: Baldwin...Banks...Barrow...Bartow...Butts...Carroll...
Catoosa...Chattooga...Cherokee...Clarke...Clayton...Cobb...
Coweta...Dade...Dawson...DeKalb...Douglas...Fannin...Fayette...
Floyd...Forsyth...Gilmer...Glascock...Gordon...Greene...
Gwinnett...Hall...Hancock...Haralson...Heard...Henry...Jackson...
Jasper...Jefferson...Jones...Lumpkin...Madison...Morgan...
Murray...Newton...North Fulton...Oconee...Oglethorpe...
Paulding...Pickens...Polk...Putnam...Rockdale...South Fulton...
Spalding...Taliaferro...Towns...Union...Walker...Walton...
Warren...Washington...White...Whitfield...Wilkes...Wilkinson.
&&
SHORT TERM...Baker
LONG TERM....41
AVIATION...Baker
Hazardous weather outlook, Apr 8, 11:03 AM EST, 5 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1203 PM EDT Wed Apr 8 2020
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-091615-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1203 PM EDT Wed Apr 8 2020
This Hazardous Weather Outlook is for portions of North and Central Georgia.
.DAY ONE...This Afternoon and Tonight...
A Slight Risk for Severe Thunderstorms will be possible for two
rounds of thunderstorms this afternoon and overnight.
This afternoon scattered thunderstorms are expected with the
greatest coverage in the southwestern forecast area. With
sufficient instability and wind shear, damaging wind gusts and
large hail may be possible. Tornadoes are not likely, but if
storms become organized an isolated tornado cannot be ruled out.
Overnight tonight in the early morning hours, a line of storms
will be possible moving into northern Georgia after 3 AM. This
line will have the potential to produce strong straight-line winds
and a weak and short-lived tornado or two.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...
Early Thursday will see a decaying line of storms in northern
Georgia with a diminishing threat for strong straight-line winds
and a weak, spin-up tornado or two. The threat for any severe
weather is expected to end by mid-morning.
A stronger storm system is expected across the forecast area on
Sunday and Sunday night. Severe thunderstorms may be possible with
this system, as well as a risk of flash flooding with two to three
and a half inches of rain forecast over a thirty-six hour period,
and locally higher amounts possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.
In the hours before
Special weather statement, Apr 8, 2:30 PM EST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
330 PM EDT Wed Apr 8 2020
GAZ104-082000-
Sumter GA-
330 PM EDT Wed Apr 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SUMTER COUNTY UNTIL 400
PM EDT...
At 329 PM EDT...a strong thunderstorm was over Croxton Crossroads, or
9 miles southwest of Americus...moving east at 35 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Plains, Leslie, De Soto, Desoto, Cobb, Sumter, Maddox and Croxton
Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3196 8444 3198 8444 3203 8439 3196 8393
3193 8392 3191 8392 3192 8434 3187 8434
TIME...MOT...LOC 1929Z 283DEG 31KT 3195 8430
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Apr 8, 2:52 PM EST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
352 PM EDT Wed Apr 8 2020
GAZ106-108-082015-
Crisp GA-Wilcox GA-
352 PM EDT Wed Apr 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CRISP AND SOUTHWESTERN
WILCOX COUNTIES UNTIL 415 PM EDT...
At 352 PM EDT...a strong thunderstorm was over Raines, or near
Cordele...moving east at 35 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Cordele, Arabi, Fort Early, Wenona, Raines and Hatley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3181 8383 3183 8384 3182 8385 3184 8386
3185 8394 3186 8393 3188 8393 3192 8392
3194 8393 3195 8387 3192 8354 3185 8357
3185 8361 3180 8361 3180 8380
TIME...MOT...LOC 1952Z 281DEG 30KT 3190 8387
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Apr 8, 3:17 PM EST, 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
417 PM EDT Wed Apr 8 2020
GAZ106-082045-
Crisp GA-
417 PM EDT Wed Apr 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CRISP COUNTY UNTIL 445
PM EDT...
At 417 PM EDT...a strong thunderstorm was near Arabi, or 8 miles
south of Cordele...moving east at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Arabi and Raines.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3181 8382 3181 8383 3183 8384 3182 8385
3184 8386 3184 8389 3190 8386 3186 8361
3181 8361 3180 8380
TIME...MOT...LOC 2017Z 289DEG 18KT 3184 8380
WIND...40MPHSpecial weather statement, Apr 8, 3:56 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
456 PM EDT Wed Apr 8 2020
GAZ078-089-082130-
Harris GA-Muscogee GA-
456 PM EDT Wed Apr 8 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HARRIS AND NORTHERN
MUSCOGEE COUNTIES UNTIL 530 PM EDT...
At 456 PM EDT...a strong thunderstorm was over Mountain Hill, or 9
miles northeast of Smiths...moving east at 30 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Hamilton, Waverly Hall, Upatoi, Goat Rock Lake, Ellerslie, Flat Rock,
Midland, Mountain Hill, Cataula, Fortson and Mulberry Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3272 8507 3279 8498 3274 8469 3272 8468
3272 8469 3269 8470 3269 8469 3252 8469
3251 8472 3249 8473 3257 8506 3258 8507
3262 8509 3263 8508 3264 8510
TIME...MOT...LOC 2056Z 280DEG 25KT 3267 8501
HAIL...0.25IN
WIND...40MPHThunderstorm Wind, Harris
- When
- April 8, 4:16 PM EST to 4:21 PM EST
- Where
- Harris County, 1.5 mi SSE of Oak Mtn
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 32.730, -84.710
Tree reported down near the intersection of Alabama Road and GA Hwy 85.
Hail, Harris
- When
- April 8, 4:20 PM EST
- Where
- Harris County, Ellerslie
- Measured
- 0.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 32.630, -84.800
Three-quarter inch hail was reported in the Ellerslie Place subdivision.
Thunderstorm Wind, Macon
- When
- April 8, 5:30 PM EST to 5:35 PM EST
- Where
- Macon County, 0.58 mi W of Ideal
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 32.370, -84.190
One tree was reported down on Hoke Smith Avenue in Ideal.
Thunderstorm Wind, Chattahoochee
- When
- April 8, 5:30 PM EST
- Where
- Chattahoochee County, 0.44 mi WNW of Shack
- Measured
- 48 kt (55 mph) measured gust
- Property damage
- $1,000
- Reported by
- AWOS
- Coordinates
- 32.353, -84.957
Measured wind gust of 55 mph at Ft Benning AWOS.
Thunderstorm Wind, Chattahoochee
- When
- April 8, 5:40 PM EST to 5:45 PM EST
- Where
- Chattahoochee County, 0.69 mi N of Shack
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 32.360, -84.950
Numerous trees and powerlines reported down in and around Ft. Benning. Trees also fell on 2 structures and 2 vehicles. One structure had a roof blown off.
Thunderstorm Wind, Macon
- When
- April 8, 5:50 PM EST to 5:55 PM EST
- Where
- Macon County, 1.88 mi ENE of Five Points
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 32.290, -83.890
Trees down along GA Hwy 329 near the Dooly county line. Time estimated from radar.
Thunderstorm Wind, Wheeler
- When
- April 8, 6:36 PM EST to 6:41 PM EST
- Where
- Wheeler County, 2.72 mi NW of Alamo
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 32.180, -82.810
Tree reported down near the intersection of Hill Farm Road and Hwy 126.
Thunderstorm Wind, Toombs
- When
- April 8, 7:15 PM EST to 7:20 PM EST
- Where
- Toombs County, 2.24 mi NE of Cedar Crossing
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 32.040, -82.370
Tree down on a home near Coward Farms on Hwy 56.
Thunderstorm Wind, Toombs
- When
- April 8, 7:15 PM EST to 7:30 PM EST
- Where
- Toombs County, 4.1 mi E of Grays Landing
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 31.970, -82.360
Emergency Management confirmed reports of numerous, 50 to 100, trees down mainly along Hwy 147 near US Hwy 1. Trees blocked a large section of Hwy 147 which also happens to be main evacuation route for Plant Hatch.
Thunderstorm Wind, Toombs
- When
- April 8, 7:20 PM EST to 7:25 PM EST
- Where
- Toombs County, 3.65 mi SSW of New Branch
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 32.030, -82.270
Tree down on a home along Clifford Rogers Road.
Thunderstorm Wind, Toombs
- When
- April 8, 7:20 PM EST to 7:30 PM EST
- Where
- Toombs County, New Branch
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.080, -82.250
Several trees and powerlines down in the vicinity of Hwy 178 and 56.
Thunderstorm Wind, Fannin
- When
- April 9, 1:30 AM EST to 1:35 AM EST
- Where
- Fannin County, 0.57 mi W of Morganton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 34.870, -84.240
Several trees and powerlines down in the Morganton and Mineral Bluff areas.
Thunderstorm Wind, Fannin
- When
- April 9, 1:30 AM EST to 1:35 AM EST
- Where
- Fannin County, 0.69 mi N of Mc Caysville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 34.990, -84.370
Several trees and powerlines down in the McCaysville, Epworth and Blue Ridge areas.
Thunderstorm Wind, Fannin
- When
- April 9, 1:40 AM EST
- Where
- Fannin County, 1.49 mi NNE of Madola
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 34.970, -84.420
Tree down on a house in the 300 block of No. 20 Mine road in McCaysville.
Thunderstorm Wind, Fannin
- When
- April 9, 1:40 AM EST to 1:45 AM EST
- Where
- Fannin County, Mc Caysville
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 34.980, -84.370
Tree reported down on a house in the 400 block of Chestnut Road in McCaysville.
Thunderstorm Wind, Fannin
- When
- April 9, 1:43 AM EST to 1:48 AM EST
- Where
- Fannin County, 0.69 mi S of Windy Ridge
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 34.910, -84.280
Damage reported to Fire Station #2 with several pieces of metal roofing blown off into the adjacent parking lot.
Thunderstorm Wind, Lumpkin
- When
- April 9, 2:15 AM EST
- Where
- Lumpkin County, 0.62 mi NE of Dahlonega
- Measured
- 49 kt (56 mph) measured gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 34.537, -83.973
Public weather station reported sustained 40 mph winds with a peak gust to 56 mph.
Thunderstorm Wind, Floyd
- When
- April 9, 2:37 AM EST to 2:42 AM EST
- Where
- Floyd County, 1.85 mi ESE of Coosa
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 34.240, -85.320
Report of a tree down on a house on Kraftsman Road.
Thunderstorm Wind, Floyd
- When
- April 9, 2:39 AM EST to 2:44 AM EST
- Where
- Floyd County, 0.9 mi SW of Forrestville
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 34.260, -85.160
Report of a tree down on a house on Smith Road NE in Rome.
Hail, Floyd
- When
- April 9, 2:40 AM EST
- Where
- Floyd County, 1.5 mi NNE of Forrestville
- Measured
- 0.88 in hail
- Reported by
- River/Stream Gage
- Coordinates
- 34.290, -85.140
Nickel-sized hail observed near Rome high school.
Thunderstorm Wind, Fulton
- When
- April 9, 3:40 AM EST to 3:45 AM EST
- Where
- Fulton County, 0.57 mi E of Roswell
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 34.020, -84.360
Large tree down on Magnolia Street in Roswell. Also brought down some powerlines.
Thunderstorm Wind, Haralson
- When
- April 9, 3:43 AM EST to 3:48 AM EST
- Where
- Haralson County, 0.57 mi W of Buchanan
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 33.800, -85.190
Multiple reports of trees down around Buchanan. Time estimated from radar.
Thunderstorm Wind, Haralson
- When
- April 9, 3:45 AM EST to 3:50 AM EST
- Where
- Haralson County, 0.9 mi NE of West Bremen
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- State Official
- Coordinates
- 33.760, -85.140
Two trees reported down near the intersection of Poseyville Road and Heritage Lane.
Thunderstorm Wind, Haralson
- When
- April 9, 3:45 AM EST to 3:50 AM EST
- Where
- Haralson County, 1.5 mi NNW of Draketown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- State Official
- Coordinates
- 33.840, -85.060
Multiple trees down near the intersection of Mood Road and Frances White Road.
Thunderstorm Wind, Carroll
- When
- April 9, 3:53 AM EST to 3:58 AM EST
- Where
- Carroll County, 2.37 mi NNW of Villa Rica
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 33.760, -84.940
Large tree down on a home near the intersection of Brookside Way and Brookside Drive.
Thunderstorm Wind, Carroll
- When
- April 9, 3:57 AM EST to 4:02 AM EST
- Where
- Carroll County, Villa Rica
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 33.730, -84.920
Large tree down in the 1000 block of Dallas Road in Villa Rica.
Thunderstorm Wind, Carroll
- When
- April 9, 3:57 AM EST to 4:02 AM EST
- Where
- Carroll County, 2.15 mi NNW of Villa Rica
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 33.760, -84.930
A large tree came down on a house in the 600 block of McCurdy Road.
Thunderstorm Wind, Carroll
- When
- April 9, 3:57 AM EST to 4:02 AM EST
- Where
- Carroll County, 2.37 mi NNW of Villa Rica
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 33.760, -84.940
Two trees were reported down on a home in the 100 block of Brookside Way.
Thunderstorm Wind, Douglas
- When
- April 9, 4:00 AM EST to 4:05 AM EST
- Where
- Douglas County, 2.3 mi W of Winston
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 33.730, -84.860
Tree down at Andy Mountain Road and Hwy 78.
Thunderstorm Wind, Douglas
- When
- April 9, 4:03 AM EST to 4:08 AM EST
- Where
- Douglas County, 0.9 mi SW of Douglasville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 33.740, -84.760
Large tree down near Rose Ave and Selman Drive in Douglasville.
Hail, Monroe
- When
- April 9, 4:56 AM EST
- Where
- Monroe County, 0.9 mi NW of Juliette
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.110, -83.810
Quarter-sized hail reported around Juliette.
Hail, Johnson
- When
- April 9, 6:00 AM EST
- Where
- Johnson County, 1.16 mi E of Wrightsville
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 32.730, -82.700
Penny-sized hail reported 1 mile east of Wrightsville on Hwy 319.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Arkansas, April 8 to 12, 20201 death · $315,000 · 2.75 in hail · 59 events
- Tornado and Hail in Indiana, April 8, 2020$2.4 million · EF1 · 69 events
- Tornadoes and Hail in Arkansas, April 8, 20202 injured · $258,000 · EF2 · 14 events
- Tornadoes and Hail in Ohio, April 8 to 9, 2020$655,000 · EF0 · 96 events
- Dense Fog in Wisconsin, April 8, 20201 death · $20,000 · 1 event
- Tornadoes and Hail in Kentucky, April 8, 2020$712,000 · EF1 · 61 events
- Hail and Damaging Winds in Illinois, April 8, 2020$1.6 million · 3 in hail · 67 events
- Tornadoes and Hail in Indiana, April 8, 2020$408,000 · EF1 · 27 events
- Tornado and Hail in Kentucky, April 8, 2020$295,000 · EF1 · 14 events
- Hail and Damaging Winds in Virginia, April 8, 2020$239,000 · 1.5 in hail · 42 events
- Hail and Damaging Winds in Kentucky, April 8 to 9, 2020$338,000 · 1 in hail · 17 events
- Tornadoes and Hail in Georgia, April 8, 2020$275,000 · EF0 · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 891928, 891924, 891930, 891969, 891931, 891934, 891936, 891939, 891942, 891940, 891941, 891945, 891947, 891948, 891949, 891951, 891970, 891953, 891954, 891925, 891955, 891958, 891957, 891959, 891960, 891962, 891963, 891965, 891967, 891968, 891926, 891927.